MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp device was inserted percutaneously via the right femoral artery in a 66-year-old male patient for high-risk percutaneous coronary intervention (hrpci) in the setting of society for cardiovascular angiography and interventions (scai) stage d cardiogenic shock.While the peel-away sheath remained in place, a hematoma developed at the right femoral access site.Following removal of the peel-away sheath and advancement of a repositioning sheath, persistent oozing was noted, and the hematoma continued to enlarge.Due to progressive access-site bleeding, dr.Harrison elected to remove the impella cp device.A 14-french gore dryseal sheath was placed, and an intra-aortic balloon pump (iabp) was inserted to support the patient¿s hemodynamic needs.The reported access-site bleeding and hematoma are consistent with known complications associated with large-bore femoral arterial access and the anticoagulation requirements of impella support, and may be influenced by patient-specific and procedural factors.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Hematoma/major bleed/access site adverse event: the cause of the bleed at the access site was unbale to be determined due to limited clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24939350
Report Number1220648-2026-07001
Device Sequence Number13424961
Product Code OZD
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(11)250613(10)S9834192
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9834192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight163 KG
Patient EthnicityNon Hispanic
Patient RaceWhite